\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Integrability of nonholonomically coupled oscillators

Abstract Related Papers Cited by
  • We study a family of nonholonomic mechanical systems. These systems consist of harmonic oscillators coupled through nonholonomic constraints. The family includes the contact oscillator, which has been used as a test problem for numerical methods for nonholonomic mechanics. The systems under study constitute simple models for continuously variable transmission gearboxes.
        The main result is that each system in the family is integrable reversible with respect to the canonical reversibility map on the cotangent bundle. By using reversible Kolmogorov--Arnold--Moser theory, we then establish preservation of invariant tori for reversible perturbations. This result explains previous numerical observations, that some discretisations of the contact oscillator have favourable structure preserving properties.
    Mathematics Subject Classification: Primary: 70H08, 70F25, 37J60; Secondary: 65P99, 37M99.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    V. I. Arnold, "Mathematical Methods of Classical Mechanics," Springer-Verlag, New York, second edition, 1989.

    [2]

    V. I. Arnold, V. Kozlov, A. I. Neishtadt and E. Khukhro, "Mathematical Aspects of Classical and Celestial Mechanics," Springer-Verlag, Berlin, third edition, 2006.doi: 10.1007/978-3-540-48926-9.

    [3]

    V. I. Arnold, "Ordinary Differential Equations," Springer-Verlag, Berlin, 2006.

    [4]

    A. M. Bloch, "Nonholonomic Mechanics and Control," Springer-Verlag, New York, 2003.doi: 10.1007/b97376.

    [5]

    A. M. Bloch, J. E. Marsden and D. V. Zenkov, Quasivelocities and symmetries in non-holonomic systems, Dynamical Systems, 24 (2009), 187-222.doi: 10.1080/14689360802609344.

    [6]

    J. Cortés Monforte, "Geometric, Control and Numerical Aspects of Nonholonomic Systems," Springer-Verlag, Berlin, 2002.doi: 10.1007/b84020.

    [7]

    M. de León, J. C. Marrero and D. Martín de Diego, Linear almost Poisson structures and Hamilton-Jacobi equation. Applications to nonholonomic mechanics, J. Geom. Mech., 2 (2010), 159-198.doi: 10.3934/jgm.2010.2.159.

    [8]

    S. Ferraro, D. Iglesias and D. Martín de Diego, Momentum and energy preserving integrators for nonholonomic dynamics, Nonlinearity, 21 (2008), 1911-1928.doi: 10.1088/0951-7715/21/8/009.

    [9]

    S. J. Ferraro, D. Iglesias-Ponte and D. Martín de Diego, Numerical and geometric aspects of the nonholonomic Shake and Rattle methods, Discrete Contin. Dyn. Syst., (Dynamical Systems, Differential Equations and Applications. 7th AIMS Conference, suppl.), (2009), 220-229.

    [10]

    E. Hairer, C. Lubich and G. Wanner, "Geometric Numerical Integration," Springer-Verlag, Berlin, second edition, 2006.doi: 10.1007/3-540-30666-8.

    [11]

    D. Iglesias-Ponte, M. de León and D. Martín de Diego, Towards a Hamilton-Jacobi theory for nonholonomic mechanical systems, J. Phys. A, 41 (2008), 015205, 14.doi: 10.1088/1751-8113/41/1/015205.

    [12]

    M. Kobilarov, D. Martín de Diego and S. Ferraro, Simulating nonholonomic dynamics, Bol. Soc. Esp. Mat. Apl. S$\vec{\e}$MA, 50 (2010), 61-81.

    [13]

    M. Kobilarov, J. E. Marsden and G. S. Sukhatme, Geometric discretization of nonholonomic systems with symmetries, Discrete Contin. Dyn. Syst. Ser. S, 3 (2010), 61-84.doi: 10.3934/dcdss.2010.3.61.

    [14]

    V. V. Kozlov, On the integration theory of equations of nonholonomic mechanics, Regul. Chaotic Dyn., 7 (2002), 161-176.doi: 10.1070/RD2002v007n02ABEH000203.

    [15]

    J. E. Marsden and T. S. Ratiu, "Introduction to Mechanics and Symmetry," Springer-Verlag, New York, second edition, 1999.doi: 10.1007/978-0-387-21792-5.

    [16]

    R. McLachlan and M. Perlmutter, Integrators for nonholonomic mechanical systems, J. Nonlinear Sci., 16 (2006), 283-328.doi: 10.1007/s00332-005-0698-1.

    [17]

    T. Ohsawa, O. E. Fernandez, A. M. Bloch and D. V. Zenkov, Nonholonomic Hamilton-Jacobi theory via Chaplygin Hamiltonization, J. Geom. Phys., 61 (2011), 1263-1291.doi: 10.1016/j.geomphys.2011.02.015.

    [18]

    M. B. Sevryuk, KAM-stable Hamiltonians, J. Dynam. Control Systems, 1 (1995), 351-366.doi: 10.1007/BF02269374.

    [19]

    M. B. Sevryuk, The finite-dimensional reversible KAM theory, Phys. D, 112 (1998), 132-147.doi: 10.1016/S0167-2789(97)00207-8.

    [20]

    Z. Shang, KAM theorem of symplectic algorithms for Hamiltonian systems, Numer. Math., 83 (1999), 477-496.doi: 10.1007/s002110050460.

    [21]

    Z. Shang, A note on the KAM theorem for symplectic mappings, J. Dynam. Differential Equations, 12 (2000), 357-383.doi: 10.1023/A:1009068425415.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(84) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return